MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG40012UX
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An attempt was made to use one onyx frontier coronary drug eluting stent to treat a severely tortuous, moderately calcified lesion in the proximal circumflex (cx) artery with 90% stenosis.The patient had a previously deployed non-medtronic (mdt) stent in the left anterior descending (lad) artery, and another non-mdt stent implanted in the left main (lm) into the proximal cx in 2021.The patient developed stent restenosis on the ostial/proximal cx which was the intended lesion to treat.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre-dilated with a 3.5 and 4.0 non compliant balloons.The device did pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was used during delivery.It was reported that stent dislodgement occurred during removal following failed delivery.An attempt was made to pass a non-mdt guide extension catheter (gec) to the area of restenosis, however, the gec would not advance into the cx.The intention was to unsheathe the onyx frontier stent with the non-mdt gec as there was concerns regarding the ability to advance the stent inside the previously deployed non-mdt stents, and around an acute bend into the cx.As the gec could no be advanced into position, a second wire was advanced and used as a buddy wire, and an attempt was made to advance the onyx frontier stent.The stent stopped just short of the lesion.The stent was then attempted to be retrieved back into the guide catheter, however, it was observed that the stent dislodged in the lm.A balloon was used to push the undeployed dislodged stent from the lm into the proximal cx.Then a 1.5 balloon was used and advanced into the undeployed stent and inflate to high pressures.Finally, subsequent large balloons were used until the stent was fully expanded to a 4.0mm diameter.The dislodged stent was deployed in the intended lesion successfully.No further patient injury was reported. .
 
Additional Manufacturer Narrative
Additional information: there was no resistance noted during withdrawal of the device.Patient history updated.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: four still fluoroscopic procedural images were provided to support investigation.The images confirm the presence of previously deployed stents, with in-stent restenosis within the proximal lcx stent.The angulation from the left main (lm) into the ostium of the lcx appears to be approximately ninety degrees.This angulation may have impacted on the stent delivery issues.The guide extension catheter (gec) does not appear to be captured on the images provided.A partially deployed stent appears to be present within the lm.This is most likely the onyx frontier stent.The location of the stent suggests that attempts to remove back into the guide catheter (gc) may have resulted in the stent hitting off the gc and dislodging.But this cannot be confirmed from the images.The mechanism of dislodgement and subsequent successful stent deployment to treat the in-stent restenosis cannot be confirmed from the images provided.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key15743015
Report Number9612164-2022-04091
Device Sequence Number12225059
Product Code NIQ
UDI-Device Identifier00763000511647
UDI-Public00763000511647
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model NumberONYXNG40012UX
Device Catalogue NumberONYXNG40012UX
Device Lot Number0011094206
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer11/07/2022
11/28/2022
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date11/22/2022
12/06/2022
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale